Alert archive / Oklahoma / River Flood Advisories in 2016

River Flood Advisory 9, NWS Tulsa, OK

May 25, 2016Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 25, 2016, 2:46 PM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2016, 2:46 PM CDT (19:46 UTC)
Expired
May 26, 2016, 1:00 PM CDT
In force
22 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 8.24 ft at May 25, 2016, 2:00 PM CDT.

actionminormoderate51005/2505/2605/27
Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

032 
WGUS84 KTSA 251946
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
246 PM CDT WED MAY 25 2016

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County
  Flint Creek near Kansas affecting Cherokee and Delaware Counties

OKC021-260346-
/O.NEW.KTSA.FL.Y.0008.160525T1946Z-160528T1400Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
246 PM CDT WED MAY 25 2016

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Illinois River near Tahlequah.
* At  2:00 PM Wednesday, the stage was 5.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 9.4 feet late tonight, 
  which is below flood stage. The river will then fall, but is
  expected to start rising again Thursday evening. This will result
  in a second crest near 9.8 feet by Friday morning. 
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$

OKC021-041-260345-
/O.NEW.KTSA.FL.Y.0009.160525T1946Z-160526T1800Z/
/KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
246 PM CDT WED MAY 25 2016

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Flint Creek near Kansas.
* At  2:30 PM Wednesday, the stage was 8.3 feet.
* Action stage is 8.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 8.5 feet by late tonight,
  which is below flood stage.
* Impact...At 8.0 feet, Flint Creek threatens individual campsites and
  becomes dangerous for recreational floating.
 
&&
 
LAT...LON 3619 9483 3607 9482 3620 9456 3630 9461

$$
1 follow-up statement
762 
WGUS84 KTSA 260447
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
1147 PM CDT WED MAY 25 2016

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Flint Creek near Kansas affecting Cherokee and Delaware Counties

OKC021-041-260517-
/O.CAN.KTSA.FL.Y.0009.000000T0000Z-160526T1800Z/
/KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1147 PM CDT WED MAY 25 2016

The Flood Advisory is cancelled for
  The Flint Creek near Kansas.
* At 11:30 PM Wednesday, the stage was 7.3 feet.
* Action stage is 8.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 8.3 feet and will
  continue falling.
* Impact...At 8.0 feet, Flint Creek threatens individual campsites and
  becomes dangerous for recreational floating.
 
&&
 
LAT...LON 3619 9483 3607 9482 3620 9456 3630 9461

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 25, 11:19 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 25, 11:19 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1119 AM CDT WED MAY 25 2016

...UPDATE...

.DISCUSSION...
Convective line, currently moving into southeast Oklahoma/west-
central Arkansas, continues to weaken late this morning with
outflow boundary located just south of Interstate 40. Boundary
will begin to lift back north this afternoon and could provide
the focus for a few isolated thunderstorms although low level
forcing will be weak. Any storms that do develop would likely be
severe given the amount of instability expected/modest deep layer
shear. Update has been sent to reflect current thinking, however
additional updates will likely be needed for shorter term trends.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....10
Hazardous weather outlook, May 25, 12:55 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT WED MAY 25 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT WED MAY 25 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEASTERN OKLAHOMA GENERALLY WEST OF HIGHWAY 75.
	ONSET...LATE AFTERNOON OR EARLY EVENING.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEASTERN OKLAHOMA GENERALLY WEST OF HIGHWAY 75.
	ONSET...LATE AFTERNOON OR EARLY EVENING.

DISCUSSION...

A FEW ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP BY LATE AFTERNOON
ACROSS PORTIONS OF NORTH-CENTRAL OKLAHOMA ALONG A RESIDUAL BOUNDARY
LEFT OVER FROM AN EARLIER THUNDERSTORM COMPLEX. A FEW OF THESE
STORMS COULD MOVE INTO PORTIONS OF NORTHEAST OKLAHOMA BY LATE
AFTERNOON OR EARLY EVENING...GENERALLY WEST OF HIGHWAY 75. ANY
STORMS THAT DEVELOP WILL BE SEVERE WITH VERY LARGE HAIL...DAMAGING
WINDS, INCLUDING A FEW TORNADOES. THE CHANCE OF THUNDERSTORM
DEVELOPMENT HOWEVER WILL REMAIN LOW...LIMITING THE OVERALL SEVERE
THREAT.

ADDITIONAL SEVERE STORMS MAY DEVELOP ALONG THE DRY LINE TO OUR WEST
AND EVENTUALLY MOVE INTO THE AREA TONIGHT...THOUGH CONFIDENCE IN
THIS HAPPENING REMAINS LOW. DUE TO THE EXPECTED DEGREE OF
INSTABILITY HOWEVER...ANY STORMS THAT MIGHT OCCUR THIS AFTERNOON
THROUGH TONIGHT WILL POSE A THREAT OF VERY LARGE HAIL AND DAMAGING
WIND GUSTS ALONG WITH LOCALLY HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH TUESDAY...SEVERE THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
DAILY THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK INTO EARLY NEXT
WEEK. INSTABILITY WILL REMAIN HIGH ACROSS THE SOUTHERN
PLAINS...SUPPORTING PERIODIC CHANCES FOR AT LEAST ISOLATED SEVERE
WEATHER. HOWEVER...THE FOCUS FOR MORE WIDESPREAD SEVERE WEATHER
WILL REMAIN WEST AND NORTH OF THE AREA THROUGH THURSDAY. A
STRONGER STORM SYSTEM WILL MOVE THROUGH THE AREA FRIDAY...RAISING
THE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. IN ADDITION...AT LEAST LOCALIZED
FLASH FLOODING WILL BE POSSIBLE DUE TO THE HIGH AMOUNTS OF
MOISTURE AVAILABLE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 25, 8:46 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT WED MAY 25 2016

ARZ001-010-011-019-OKZ069-251445-
WASHINGTON AR-CRAWFORD AR-BENTON AR-MADISON AR-ADAIR OK-
846 AM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...NORTH
CENTRAL CRAWFORD...SOUTHEASTERN BENTON...WASHINGTON AND EAST CENTRAL
ADAIR COUNTIES UNTIL 945 AM CDT...

AT 846 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF TONTITOWN TO 5 MILES SOUTHEAST OF
BARON. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
STILWELL...                       LOWELL...
FARMINGTON...                     PRAIRIE GROVE...
ELKINS...                         TONTITOWN...
BETHEL HEIGHTS...                 WEST FORK...
LINCOLN...                        CAVE SPRINGS...
GREENLAND...                      HIGHFILL...
WINSLOW...                        HINDSVILLE...
ADAIR STATE PARK...               HOBBS STATE PARK...
WESLEY...                         CLIFTY...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 39 AND 78.

LAT...LON 3570 9407 3583 9465 3627 9431 3623 9367
TIME...MOT...LOC 1346Z 275DEG 26KT 3618 9428 3589 9453
Special weather statement, May 25, 9:19 AM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
919 AM CDT WED MAY 25 2016

ARZ002-010-011-019-020-251500-
WASHINGTON AR-CRAWFORD AR-MADISON AR-CARROLL AR-FRANKLIN AR-
919 AM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
SOUTH CENTRAL CARROLL...NORTHEASTERN CRAWFORD AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 1000 AM CDT...

AT 919 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF WESLEY TO 2 MILES NORTHWEST OF
BRENTWOOD TO 5 MILES NORTHWEST OF LEE CREEK. MOVEMENT WAS EAST AT 40
MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUNTSVILLE...                     MOUNTAINBURG...
WINSLOW...                        CHESTER...
ST. PAUL...                       HINDSVILLE...
PETTIGREW...                      WESLEY...
AURORA...                         WITTER...
SAINT PAUL...                     KINGSTON...
LAKE FORT SMITH...                FERN...
JAPTON...                         MARBLE...
BOSTON...                         WITHROW SPRINGS STATE PARK...
GOSHEN...                         GEORGETOWN...

THIS INCLUDES INTERSTATE 49 BETWEEN MILE MARKERS 31 AND 39.

LAT...LON 3612 9344 3612 9348 3608 9348 3608 9346
      3581 9362 3560 9403 3566 9432 3585 9404
      3615 9394 3617 9341
TIME...MOT...LOC 1419Z 280DEG 33KT 3612 9400 3589 9414 3576 9439
Local storm report, May 25, 1:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     VINITA                  36.64N 95.15W
05/25/2016                   CRAIG              OK   EMERGENCY MNGR

            LARGE TREE LIMBS DOWN...INCLUDING ONE POWER POLE.

&&

RBD
Local storm report, May 25, 2:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TORNADO          5 NW BRISTOW            35.88N 96.45W
05/24/2016  F1               CREEK              OK   FIRE DEPT/RESCUE

            NUMEROUS REPORTS OF TREE AND BUILDING DAMAGE ASSOCIATED
            WITH A STRONG ROTATIONAL VELOCITY SIGNATURE ON RADAR.
            VERY LIKELY A TORNADO. SOME INJURIES REPORTED. DAMAGE
            REPORTS RECEIVED FROM NUMEROUS SOURCES...INCLUDING LOCAL
            FIRE AND RESCUE...BROADCAST MEDIA...AND PUBLIC VIA SOCIAL
            MEDIA. TIME ESTIMATED VIA RADAR. UPDATE 5/25/16 STORM
            SURVEY TEAM HAS ASSIGNED AN EF1 RATING TO THIS TORNADO
            WITH ESTIMATED MAX WINDS 100-110 MPH.

&&

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:26 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee49 min
May 24, 7:58 PM CDTSpecial Weather StatementTSACherokee, Muskogee47 min
May 24, 8:14 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah31 min
May 24, 8:26 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah49 min
May 24, 9:12 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah33 min
May 24, 10:12 PM CDTSpecial Weather StatementTSAOkfuskee48 min
May 24, 10:31 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee44 min
May 24, 10:36 PM CDTSpecial Weather StatementTSAPawnee39 min
May 24, 10:57 PM CDTSevere Thunderstorm WarningTSACreek48 min
May 24, 11:13 PM CDTSpecial Weather StatementTSAOkmulgee47 min
May 24, 11:15 PM CDTSpecial Weather StatementTSAOsage45 min
May 24, 11:16 PM CDTSpecial Weather StatementTSAPawnee44 min
May 24, 11:30 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee45 min
May 24, 11:38 PM CDTFlash Flood WarningTSACreek4 hr
May 25, 12:13 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee47 min
May 25, 12:24 AM CDTSpecial Weather StatementTSAAtoka36 min
May 25, 12:43 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okfuskee, Okmulgee, Tulsa47 min
May 25, 12:45 AM CDTSevere Thunderstorm WarningTSAPushmataha45 min
May 25, 12:47 AM CDTFlash Flood WarningTSAOkfuskee, Okmulgee, Tulsa4 hr
May 25, 1:25 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner50 min
May 25, 1:34 AM CDTTornado WarningTSAMuskogee, Okmulgee, Wagoner26 min
May 25, 1:45 AM CDTRiver Flood WarningTSACreek27 hr
May 25, 1:51 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Wagoner4 hr
May 25, 1:52 AM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha53 min
May 25, 2:14 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee46 min
May 25, 2:39 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha51 min
May 25, 2:50 AM CDTAreal Flood AdvisoryTSACherokee, Delaware, Muskogee3 hr
May 25, 2:55 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Muskogee, Sequoyah65 min
May 25, 3:02 AM CDTFlash Flood WarningTSAPushmataha4 hr
May 25, 3:20 AM CDTSpecial Weather StatementTSAAdair, Sequoyah55 min
May 25, 3:24 AM CDTSevere Thunderstorm WarningTSAPushmataha51 min
May 25, 3:46 AM CDTSpecial Weather StatementTSALeFlore44 min
May 25, 3:49 AM CDTAreal Flood WarningTSACreek, Okfuskee, Okmulgee36 hr
May 25, 4:31 AM CDTSpecial Weather StatementTSALeFlore44 min
May 25, 6:11 AM CDTSpecial Weather StatementTSAOsage34 min
May 25, 6:22 AM CDTAreal Flood WarningTSAPushmataha36 hr
May 25, 6:45 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more3 hr
May 25, 7:46 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner3 hr
May 25, 8:01 AM CDTAreal Flood AdvisoryTSACherokee, Creek, Tulsa, Wagoner3 hr
May 25, 8:23 AM CDTRiver Flood WarningTSAOkmulgee4 days
May 25, 8:23 AM CDTRiver Flood WarningTSAPushmataha30 hr
May 25, 8:39 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, McIntosh, Muskogee, Okmulgee, Sequoyah and 2 more2 hr
May 25, 10:00 AM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner30 hr
May 25, 2:40 PM CDTRiver Flood WarningTSARogers, Tulsa47 hr
May 25, 2:46 PM CDTRiver Flood AdvisoryTSACherokee66 hr

Nearby

River Flood Advisories in Oklahoma, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.